Wildfire, Atoka
- When
- March 29, 5:38 PM CST to 11:59 PM CST
- Where
- Atoka forecast zone
- Reported by
- Park/Forest Service
- Coordinates
- 34.374, -96.038 (the zone’s center; the record gives no point)
A wildfire burned 405 acres just to the west of Atoka lake on the 29th. No damage was reported.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OUN wrote it up.
A wildfire burned 405 acres just to the west of Atoka lake on the 29th. No damage was reported.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Mar 29, 5:23 PM CST, 15 minutes earlier.
Area Forecast Discussion
National Weather Service Norman OK
623 PM CDT Mon Mar 29 2021
...New AVIATION...
.SHORT TERM...
(This evening through Tuesday)
Issued at 236 PM CDT Mon Mar 29 2021
The base of a mid-level trough is expected to be situated along
the Rocky Mountains by Tuesday afternoon. In response to this
upper- level feature, a cold front will move through the area
starting in the morning in far NW OK, making its way down to SE OK
by the afternoon. Ahead of this cold front in SE OK, surface
dewpoints should be in the upper 50s to lower 60s with some
elevated instability. With that being said, showers and a few
storms are possible as the front moves through the area. Gusty
northerly winds are likely behind the front, bringing with it
cooler temperatures across the area.
Bunker
&&
.LONG TERM...
(Tuesday night through next Sunday)
Issued at 236 PM CDT Mon Mar 29 2021
The aforementioned trough should move through the area Wednesday
afternoon as a shortwave ridge aloft moves in with a surface high
pressure on the KS/OK border. Low temperatures Wednesday and
Thursday morning could reach near freezing behind the cold front,
mainly in western and northwestern OK. Southerly surface flow will
return on Thursday as a shortwave trough sets up along the
Rockies. This subtle wave could bring with it some chances for
precipitation later in the week. Strong southerly flow in response
to a tight surface pressure gradient is expected on Friday and
into the weekend. This breezy, southerly flow pattern will persist
through the latter part of the forecast period, gradually
bringing temperatures up back close to normal. Towards the end of
the period, a mid-level trough is forecasted to be in the Desert
Southwest and could bring precipitation into the area.
Bunker
&&
.AVIATION...
(00Z TAFS)
Issued at 610 PM CDT Mon Mar 29 2021
Winds will remain the main aviation concern through the forecast
period. Speeds will slowly decrease after sunset but then LLWS is
expected. A cold front will result in a shift from the north after
12-15Z Tuesday. Some low and upper clouds are expected but should
remain VFR around 040 at the lowest.
&&
.FIRE WEATHER...
Issued at 236 PM CDT Mon Mar 29 2021
Tuesday through Thursday, elevated fire is possible across parts
of western OK and western north TX. Gusty winds behind the cold
front, in addition to gradually increasing ERC percentiles, will
aid in this fire weather concern. On Friday, winds will pick up
out of the south, in addition to ERC percentiles in the upper 60s
to low 70s and RH values in the mid 20s, will yield near critical
fire conditions. The primary area for near critical is west-
central OK, northwest Ok, and north-central OK.
&&
.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK 53 68 40 59 / 0 0 20 0
Hobart OK 52 68 39 61 / 0 0 10 0
Wichita Falls TX 54 79 43 63 / 0 0 10 0
Gage OK 43 57 33 58 / 0 0 10 0
Ponca City OK 50 63 38 59 / 0 0 10 0
Durant OK 54 75 45 62 / 0 10 40 0
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...Red Flag Warning until 8 PM CDT this evening for OKZ004>027-
033>038.
Wind Advisory until 8 PM CDT this evening for OKZ004>024-034-035.
TX...Red Flag Warning until 8 PM CDT this evening for TXZ083>085-087-
088.
&&
SHORT TERM...13
LONG TERM....13
AVIATION...03Hazardous Weather Outlook National Weather Service Norman OK 1200 PM CDT Mon Mar 29 2021 OKZ004>048-050>052-TXZ083>090-301700- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 1200 PM CDT Mon Mar 29 2021 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...Today and Tonight... .Fire Weather... Strong gusty south winds combined with low humidity and warm temperatures will lead to a large area of increased fire weather conditions. The strongest conditions are expected in parts of western OK where Critical fire weather conditions will be possible. A Red Flag Warning is effect for northern, western, and parts of central Oklahoma and western north Texas for this afternoon. .Winds... Strong winds are expected today with wind gusts of 45 to 55 mph possible in some areas. A Wind Advisory is in effect for parts of northern, western, and central Oklahoma. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday... .Fire Weather... Breezy northerly winds behind a cold front could lead to Elevated fire weather conditions across parts of Oklahoma Tuesday. Breezy/windy southerly winds are expected Thursday and Friday along with dry air and warmer temperatures could lead to Elevated conditions Thursday and Elevated to Near Critical conditions Friday across parts of the area. .Thunderstorms... Some showers and thunderstorms are possible late Tuesday afternoon into Tuesday night across portions of central, south central, and southeast Oklahoma. The potential for severe storms will be low. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
144 PM CDT MON MAR 29 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0135 PM NON-TSTM WND GST 13 NNE CAMP HOUSTON 36.98N 99.00W
03/29/2021 M62 MPH WOODS OK MESONET
FREEDOM SITE.
&&
JPPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
359 PM CDT MON MAR 29 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0350 PM NON-TSTM WND GST 16 NNE FREEDOM 36.98N 99.00W
03/29/2021 M58 MPH WOODS OK MESONET
&&
RBARNESPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
629 PM CDT MON MAR 29 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0415 PM NON-TSTM WND GST 16 NNE FREEDOM 36.98N 99.00W
03/29/2021 M60 MPH WOODS OK MESONET
&&
RBARNESThe national radar mosaic for the moment the first event began.
1 wildfire. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2021Every state in 2021This day in weather historyWarnings in Oklahoma, March 2021
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 951005.